MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-25A
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Pain (1994)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
User facility medwatch report mw5151357 received that states "i experienced a severe pain in the upper back that lasted all day.Other symptoms were a chronic dry cough and shortness of breath i went to the emergency care unit where i received an echocardiogram and was admitted to the hospital.I was told that my aortic replacement valve had badly deteriorated and that i needed it to be addressed promptly.The deteriorated valve was a st.Jude trifecta gt installed on (b)(6) 2017.As a result i had a medtronic valve inserted bytavr (transcatheter aortic valve replacement)." it was reported that on (b)(6) 2017, a 25mm trifecta gt valve was implanted during an aortic valve replacement.On a later date, the patient experienced severe upper back pain, chronic dry cough, and shortness of breath.The patient presented to the emergency department and received an echocardiogram, which revealed valve deterioration.The patient was admitted to the hospital.On (b)(6)2023, the patient received a transcatheter aortic valve implantation, or valve-in-valve surgery.The patient status was stable.
 
Additional Manufacturer Narrative
An event of valve deterioration discovered via echocardiogram was reported.Information from the field indicated that the patient presented with severe upper back pain, chronic dry cough, and shortness of breath and that the valve had been implanted for 6 years.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.A variety of factors may contribute to svd, including patient, biological, and implant related factors: no implant related factors could be confirmed from the information received from the field as information related to implant procedure was not provided.Biological factors which can result in tissue degeneration such as calcification (from patient conditions predisposing to elevated calcium like renal disease etc.) or thinning of the prosthetic leaflet tissue (predisposing to leaflet tears) also could not be confirmed as the valve was not returned for histopathological examination.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.
 
Event or Problem Description
User facility medwatch report mw5151357 received that states "i experienced a severe pain in the upper back that lasted all day.Other symptoms were a chronic dry cough and shortness of breath i went to the emergency care unit where i received an echocardiogram and was admitted to the hospital.I was told that my aortic replacement valve had badly deteriorated and that i needed it to be addressed promptly.The deteriorated valve was a st.Jude trifecta gt installed on (b)(6) 2017.As a result i had a medtronic valve inserted bytavr (transcatheter aortic valve replacement)." it was reported that on (b)(6) 2017, a 25mm trifecta gt valve was implanted during an aortic valve replacement.On a later date, the patient experienced severe upper back pain, chronic dry cough, and shortness of breath.The patient presented to the emergency department and received an echocardiogram, which revealed valve deterioration.The patient was admitted to the hospital.On (b)(6) 2023, the patient received a transcatheter aortic valve implantation, or valve-in-valve surgery.The patient status was stable.No additional information was provided.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18961324
Report Number2135147-2024-01322
Device Sequence Number8051931
Product Code LWR
UDI-Device Identifier05415067018236
UDI-Public(01)05415067018236(17)200917(10)BR00010734
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2020
Device Catalogue NumberTFGT-25A
Device Lot NumberBR00010734
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexMale